Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

June 14, 2012Towns County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 14, 2012, 4:44 AM EDT for Towns County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2012, 4:44 AM EDT (08:44 UTC)
Expired
Jun 14, 2012, 5:15 AM EDT
In force
31 min
Issued by
NWS Atlanta, GA

County Towns County, GA

The radar

The Greer radar (KGSP), 138 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 872 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
872 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1691 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

304 
WWUS82 KFFC 140844
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 AM EDT THU JUN 14 2012

GAZ008-009-016-140915-
444 AM EDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE...UNION AND
TOWNS COUNTIES UNTIL 515 AM EDT...

AT 437 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS NEAR BLUE MOUNTAIN SHELTER...MOVING NORTHEAST AT
10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHITE...UNION AND TOWNS COUNTIES THROUGH 515 AM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LOW GAP SHELTER...
WHITLEY GAP SHELTER...QUALATCHEE LAKE...SMITHGALL WOODS CONSERVATION
AREA...CAMP COLEMAN LAKE...UNICOI STATE PARK...ANNA RUBY FALLS...
ROBERTSTOWN...HELEN...BLUE MOUNTAIN SHELTER...BRASSTOWN BALD...YOUNG
HARRIS...VOGEL STATE PARK...OWLTOWN AND TRACK ROCK. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3494 8357 3488 8365 3482 8365 3480 8367
      3477 8363 3475 8363 3459 8384 3468 8388
      3472 8385 3473 8391 3487 8398 3500 8374
      3499 8362
TIME...MOT...LOC 0843Z 227DEG 8KT 3483 8373

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 4:12 AM EDT, 32 minutes earlier.

Area forecast discussion, Jun 14, 4:12 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 AM EDT THU JUN 14 2012

.SHORT TERM /TODAY THROUGH FRIDAY/...
WEAK FRONT OVER S GA APPEARS TO BE DRIFTING S WITH SURFACE HIGH
PRESSURE MOVING TO THE EASTERN SEABOARD TODAY. GFS/NAM PRODUCING
SIGNIFICANT MLCAPE OVER FAVORING THE WEST SIDE OF THE CWA. GFS
INDICATING 800-1600 MLCAPE AND THE NAM MUCH HIGHER. GIVEN THIS HAVE
FAVORED FOR ISOLATED TO SCATTERED SHOWERS AND STORMS FOR ALL BUR
SOME EASTERN COUNTIES FOR LATE AFTERNOON AND EVENING...THINKING IS
WILL TAKE ALL THE HEATING OF THE DAY TO FIRE OFF. AS FAR AS POPS GO
HAVE LEADED TOWARD THE NAM AS THE GFS HAS NO POPS.

CONVECTIVE ACTIVITY SHOULD EVENTUALLY DIMINISH DURING THE LATE
EVENING.

WITH HIGH PRESSURE NOSED DOWN THE APPALACHIANS ON FRIDAY THE AIRMASS
WILL BE MORE STABLE. THE PLACE OF CONCERN WILL BE THE FAR N AND W
WHEN SOME INSTABILITY COULD DEVELOP AND DEVELOP ISOLATED CONVECTION.
FOR NOW WILL LEAVE SIGNIFICANT POPS OUT OF THE FORECAST ON FRIDAY.

FORECAST HIGH TEMPERATURES RUNNING NEAR TO SLIGHTLY ABOVE NORMAL
TODAY AND 2-4 DEGREES BELOW NORMAL ON FRIDAY. FORECAST LOW
TEMPERATURES RUNNING NEAR NORMAL FOR TONIGHT.

OVERALL CONFIDENCE IS MEDIUM.

BDL

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
UPPER RIDGE BUILDING NORTHEASTWARD THROUGH THE WEEKEND. A GENERALLY
DRY NORTHERLY FLOW ALOFT SHOULD DOMINATE OUR AREA. AN INCREASE IN
MOISTURE ALONG THE APPALACHIANS IS INDICATED MAINLY BY THE GFS FOR
LATE SUNDAY INTO MONDAY NIGHT. HAVE INCLUDED A SLIGHT CHANCE FOR
THE AREA NORTH OF ATLANTA TO ATHENS DURING THAT TIME. OTHERWISE
THE UPPER RIDGE DOMINATES THE SOUTHEAST THROUGH THE PERIOD WITH
THE UPPER TROUGH REMAINING OFF THE EAST COAST. HAVE KEPT IT DRY
FROM TUESDAY THROUGH WEDNESDAY. LOOKS LIKE A WARMING TREND AS
RIDGE ALOFT BUILDS EASTWARD.

41

&&

.PREV DISCUSSION... /ISSUED 128 AM EDT THU JUN 14 2012/

AVIATION...
06Z UPDATE... ISOLATED SHOWER/THUNDERSTORM OVER FTY DRIFTING W.
OTHERWISE VFR CONDITIONS EXPECTED EXCEPT FOR PATCHY MVFR VSBYS DUE
TO FOG/HAZE. SURFACE WINDS LIGHT EAST OR CALM. POTENTIAL FOR LATE
DAY SHOWERS AND STORMS TO DEVELOP THURSDAY AFTERNOON/EVENING. BDL

//ATL CONFIDENCE...06Z UPDATE... HIGH CONFIDENCE FOR VFR
CONDITIONS AND WINDS THIS MORNING AND THURSDAY. LOW CONFIDENCE FOR
TIMING AND IMPACTS OF THUNDERSTORMS LATE THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          88  65  84  61 /  10  10   5   5
ATLANTA         88  67  84  62 /  30  30   5   5
BLAIRSVILLE     81  61  79  58 /  30  20  10   5
CARTERSVILLE    89  65  84  59 /  30  20   5   5
COLUMBUS        92  69  87  64 /  30  30  10   5
GAINESVILLE     85  66  82  62 /  20  20   5   5
MACON           92  66  88  61 /  20  20   5   5
ROME            90  66  86  60 /  20  10  10   5
PEACHTREE CITY  89  66  84  58 /  30  30   5   5
VIDALIA         91  70  87  65 /  20  10   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....41
AVIATION...BDL
Hazardous weather outlook, Jun 14, 4:39 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 AM EDT THU JUN 14 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
439 AM EDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS
MUCH OF NORTH AND CENTRAL GEORGIA...ISOLATED STORMS POSSIBLY
SEVERE.

.SYNOPSIS...
A MOIST AND UNSTABLE AIR MASS REMAINS OVER MUCH OF NORTH AND
CENTRAL GEORGIA. HOWEVER HIGH PRESSURE WITH DRIER AND MORE STABLE
AIR WILL PUSH INTO EAST CENTRAL GEORGIA TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORMS THAT DEVELOP WILL
BE STRONG WINDS...LARGE HAIL...LOCALLY HEAVY RAIN AND OCCASIONAL
LIGHTNING. THE MOST FAVORED TIME FOR DEVELOPMENT WILL BE THIS
AFTERNOON AND EVENING...HOWEVER ISOLATED STORMS COULD DEVELOP THIS
MORNING.

.DISCUSSION...
A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS NORTH AND
CENTRAL GEORGIA. DAYTIME HEATING COMBINED WITH NEAR 1600 CAPE THIS
AFTERNOON COULD PRODUCE SCATTERED THUNDERSTORMS...A FEW POSSIBLY
SEVERE. THE MOST FAVORED AREA FOR DEVELOPMENT WOULD BE THE
NORTHERN AND WESTERN SIDE OF THE FORECAST AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTH SUNDAY NIGHT
THROUGH MONDAY NIGHT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Jun 13, 11:04 PM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1104 PM EDT WED JUN 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             4 NNW JONESBORO         33.58N 84.39W
06/13/2012  E1.00 INCH       CLAYTON            GA   PUBLIC

            SECURITY DETAIL AT THE SOUTHERN REGIONAL MEDICAL CENTER
            REPORTED QUARTER SIZED HAIL AT THE FACILITY.

&&

DEESE
Special weather statement, Jun 14, 1:20 AM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
120 AM EDT THU JUN 14 2012

GAZ104-140545-
120 AM EDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
LIGHTNING IN SUMTER COUNTY UNTIL 145 AM EDT...

AT 119 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAMAR...MOVING WEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
SUMTER COUNTY THROUGH 145 AM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE COBB...DESOTO...LAMAR...LESLIE...HUNTINGTON AND
AMERICUS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3211 8425 3211 8400 3209 8398 3205 8398
      3202 8395 3192 8392 3190 8405 3191 8424
TIME...MOT...LOC 0520Z 088DEG 10KT 3201 8402
Special weather statement, Jun 14, 1:26 AM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
126 AM EDT THU JUN 14 2012

GAZ032-033-043-044-140600-
126 AM EDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN COBB...DOUGLAS AND
FULTON COUNTIES UNTIL 200 AM EDT...

AT 124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SIX FLAGS OVER GEORGIA...MOVING SOUTHWEST AT
15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
COBB...DOUGLAS AND FULTON COUNTIES THROUGH 200 AM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE CASCADE HEIGHTS...EAST POINT...SIX
FLAGS OVER GEORGIA...MABLETON...AUSTELL...SANDTOWN...SWEETWATER CREEK
STATE PARK...LITHIA SPRINGS...CAMPBELLTON...DOUGLASVILLE AND CHAPEL
HILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3354 8467 3373 8482 3387 8452 3369 8439
TIME...MOT...LOC 0526Z 057DEG 11KT 3375 8454
Special weather statement, Jun 14, 4:44 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 AM EDT THU JUN 14 2012

GAZ008-009-016-140915-
444 AM EDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE...UNION AND
TOWNS COUNTIES UNTIL 515 AM EDT...

AT 437 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS NEAR BLUE MOUNTAIN SHELTER...MOVING NORTHEAST AT
10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHITE...UNION AND TOWNS COUNTIES THROUGH 515 AM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LOW GAP SHELTER...
WHITLEY GAP SHELTER...QUALATCHEE LAKE...SMITHGALL WOODS CONSERVATION
AREA...CAMP COLEMAN LAKE...UNICOI STATE PARK...ANNA RUBY FALLS...
ROBERTSTOWN...HELEN...BLUE MOUNTAIN SHELTER...BRASSTOWN BALD...YOUNG
HARRIS...VOGEL STATE PARK...OWLTOWN AND TRACK ROCK. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3494 8357 3488 8365 3482 8365 3480 8367
      3477 8363 3475 8363 3459 8384 3468 8388
      3472 8385 3473 8391 3487 8398 3500 8374
      3499 8362
TIME...MOT...LOC 0843Z 227DEG 8KT 3483 8373

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:06 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette39 min
Jun 13, 8:16 PM EDTSevere Thunderstorm WarningFFCClayton, Fulton44 min
Jun 13, 8:20 PM EDTSpecial Weather StatementFFCLumpkin55 min
Jun 13, 8:32 PM EDTSpecial Weather StatementFFCClayton, Fulton58 min
Jun 13, 8:42 PM EDTSevere Thunderstorm WarningFFCCobb, Fulton48 min
Jun 13, 8:49 PM EDTFlash Flood WarningFFCClayton, Fulton6 hr
Jun 13, 9:02 PM EDTFlash Flood WarningFFCCobb, Fulton6 hr
Jun 13, 9:06 PM EDTSpecial Weather StatementFFCDeKalb24 min
Jun 13, 9:31 PM EDTFlash Flood WarningFFCDeKalb80 min
Jun 13, 9:31 PM EDTSpecial Weather StatementFFCFulton44 min
Jun 13, 10:13 PM EDTSpecial Weather StatementFFCEmanuel62 min
Jun 14, 1:20 AM EDTSpecial Weather StatementFFCSumter25 min
Jun 14, 1:26 AM EDTSpecial Weather StatementFFCDouglas, Fulton34 min
Jun 14, 7:50 AM EDTSpecial Weather StatementFFCBanks25 min
Jun 14, 8:34 AM EDTSpecial Weather StatementFFCBanks, Jackson41 min
Jun 14, 8:35 AM EDTSpecial Weather StatementFFCMadison40 min
Jun 14, 9:26 AM EDTSpecial Weather StatementFFCBarrow34 min
Jun 14, 12:51 PM EDTSpecial Weather StatementFFCHeard39 min
Jun 14, 1:23 PM EDTSpecial Weather StatementFFCHeard67 min
Jun 14, 2:06 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee54 min
Jun 14, 2:23 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee52 min
Jun 14, 2:25 PM EDTSpecial Weather StatementFFCPolk50 min
Jun 14, 3:02 PM EDTSpecial Weather StatementFFCStewart43 min
Jun 14, 3:26 PM EDTSpecial Weather StatementFFCTroup49 min
Jun 14, 4:11 PM EDTSpecial Weather StatementFFCHarris, Talbot34 min
Jun 14, 4:24 PM EDTSpecial Weather StatementFFCTroup36 min
Jun 14, 4:28 PM EDTSpecial Weather StatementFFCMarion, Schley, Sumter, Webster47 min
Jun 14, 4:54 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Schley, Stewart, Sumter, Webster51 min
Jun 14, 5:17 PM EDTSpecial Weather StatementFFCStewart28 min
Jun 14, 5:18 PM EDTSpecial Weather StatementFFCHarris42 min
Jun 14, 5:20 PM EDTSevere Thunderstorm WarningFFCStewart40 min
Jun 14, 5:40 PM EDTSpecial Weather StatementFFCSchley35 min
Jun 14, 5:57 PM EDTSpecial Weather StatementFFCChattahoochee33 min
Jun 14, 6:11 PM EDTSpecial Weather StatementFFCSchley, Sumter49 min
Jun 14, 7:28 PM EDTSpecial Weather StatementFFCDooly, Pulaski47 min
Jun 14, 7:34 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon, Peach41 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.